# SDR BAQA2004628

- Difficulty date: June 28, 2004
- Submitted: October 29, 2004
- Operation: Air carrier
- Aircraft: N7YL
- Make and model: Agusta A109E
- Aircraft serial: 11502
- Engine: Tmeca ARRIUS2K1
- System (JASC): 5100 · Standard Practices/Structures
- Part: Antenna
- Part number: DMN481
- Condition: Damaged
- Location: Tailboom
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OVER THE PAST 24 MONTHS THIS AIRCRAFT HAS HAD 4 SETS OF NAV ANTENNAS INSTALLED.  FAILURE MODE OF ANTENNA IS (RT ELEMENT BECOMES EXTREMELY WEAK) WHICH CAUSES NAV INDICATOR DISPLAY ERRORS OF UP TO 5 DEGREES, VISUAL INSPECTION INDICATES THAT RT NAVE ANTENNA ELEMENT IS EXPOSED TO A MUCH HIGHER TEMPERATURE THEN LT ELEMENT.  RECENT FLIGHT PERFORMED WITH TEMPERATURE (IN FLIGHT) IN EXCESS OF 199 DEGREES F, THE DESIGN LIMIT FOR THIS ANTENNA IS 185 DEGREES F, IAW MFG.  RECOMMENDATIONS INCLUDE USING AN ANTENNA SUITABLE FOR HIGH TEMPERATURE EXPOSURE OR RELOCATING ANTENNAS TO FUSELAGE, AWAY FROM EXHAUST.
